Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suggest treatment for stomach infection and appetite loss

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I am taking care of a 93yr. old lady and for the past 2wks. she has had loose stools that are gritty, oily and flaky and very foul smelling. Yesterday she had 4 bowel movements that were not all controlled. What a mess..... She has loss of appetite along with loosing weight. She was taking imodium that did not work and tried recommended metimusol that is not working after one day. Please help with any suggestions.
Posted Sun, 16 Feb 2014 in Digestion and Bowels
Answered by Dr. Robert Galamaga 11 minutes later
Brief Answer: Considerations Detailed Answer: Hello & thank you for submitting your request. This situation requires an examination by a physician immediately. Uncontrolled diarrhea can lead to dehydration and imbalances of electrolytes. The bowel movements might be from an infectious colitis or other problem, but this cannot be determined without medical attention. I hope this situation will resolve soon and thanks for submitting your inquiry. Sincerely, Dr G
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor